MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, a torn tip on the tracheal intubation fiberscope.There was no report of user or patient harm associated with this event.During inspection of returned device, it was observed the bending section cover had fallen off.This mdr is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was confirmed.It was found, the tear of the curved rubber was caused by external factors.In addition to the evaluation in b5, there were wrinkles in the insertion tube.There was an abnormality of the image guide bundle.Fluid invaded the body control unit.There was decreased output of light from light guide.Control body was deteriorating.The insertion tube was crushed.The bending rubber was torn.Watertightness was not maintained due to tearing of the curved rubber.There were scratches on the up/down plate.The universal cord was scratched.There were scratches on the eyepiece.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the bending section cover fell off due to external factors or handling.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15666812
Report Number9610595-2022-03272
Device Sequence Number7149018
Product Code EOQ
UDI-Device Identifier04953170051098
UDI-Public04953170051098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-P
Device Catalogue Number2882730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown